| Model Number |
2747 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/08/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the guidewire detached within the patient.A luge guidewire was selected for use during the procedure.However, the tip of the wire sheared off and had to be left embedded in the liver parenchyma.No further complications were reported.
Additional Manufacturer Narrative
B3 date of event: used the first date of the month of the aware date as no event date was provided.Device evaluated by mfr.:- the device was not returned for analysis.However, a media was provided by the site and was reviewed by boston scientific medical personnel.The media does not show any evidence of the reported issue.
Event or Problem Description
It was reported that the guidewire detached within the patient.A luge guidewire was selected for use during the procedure.However, the tip of the wire sheared off and had to be left embedded in the liver parenchyma.No further complications were reported.It was further reported via facility medwatch report mw5150887 that tip detachment occurred.Transjugular intrahepatic portosystemic shunt (tips) was performed.A non-boston scientific guidewire was placed as a marker in both the right and middle hepatic portal vein.Due to obliteration of periportal fat and heterogenous liver, transhepatic portal was difficult to access.Some injections seemed to be within intrahepatic hematoma.A 182cm luge guidewires were selected for used.Three occurrences where the tip of the guidewire sheared off inside the patient.On two of those occurrences, the physician was able to snare and retrieved the device, while on one occurrence; the tip of the wire had to be left embedded in the liver parenchyma.No patient complications were reported.
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was not returned for analysis.However, a media was provided by the site and was reviewed by boston scientific medical personnel.The media does not show any evidence of the reported issue.